Share Facebook
Crohn's Disease Forum » Treatment » 6MP Poll - How does it make you feel?


View Poll Results: Does 6MP Have A Positive Effect For You?
Yes 3 30.00%
No 0 0%
Can't Tell 1 10.00%
Did At One Time, But No Longer 0 0%
Have Not Taken It 3 30.00%
Helps Greatly 1 10.00%
Has No Effect 1 10.00%
I Take Another Drug That Works Better. (post it) 1 10.00%
Multiple Choice Poll. Voters: 10. You may not vote on this poll

11-22-2007, 11:22 PM   #1
Jvstin
 
6MP Poll - How does it make you feel?

how well does 6MP work for you, do you notice a difference, or any side effects?
let's poll it.
11-23-2007, 12:53 AM   #2
Jeff D.
Senior Member
 
Join Date: Apr 2006
I do not believe it has much affect on me as I have gone off of it on my own for a while and had no ill affects. I feel exercise does more than medicine at least for me. I do not believe these medicines are very good for our bodies and that we should be treated in a different manner than we are but that is another debate and my own opinion. Best of luck
11-23-2007, 10:26 PM   #3
katiesue1506
Senior Member
 
Join Date: Nov 2006
It made me lose hair... a LOT of hair... so I didn't like it much... plus I dunno if it really helped... it was better than nothing I guess... but Remicade threw me straight into remission... currently taking Humira. So far so good.
11-24-2007, 02:58 PM   #4
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
hmmm, that's interesting, katiesue. somewhere on another thread someone was asking about hair loss... I wonder if they were taking 6MP or Azathioprine?
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
11-24-2007, 09:10 PM   #5
katiesue1506
Senior Member
 
Join Date: Nov 2006
Well I'm dumb... I saw 6MP and for some reason thought IMURAN! in my head... I was on Imuran... not 6MP... see what not getting sleep does for me?
11-25-2007, 10:17 AM   #6
Jvstin
 
oh thank god katiesue, I'm already losing my hair and was afraid I was about to lose more. I'm only 24 and my hairline has receeded an inch total over the past 3 years but 6MP seems to be working for me so I was gonna continue to take it. but what a relief. GET SOME SLEEP!
11-25-2007, 02:24 PM   #7
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Welllll, I know that Imuran/azathioprine are synomymous, but isn't 6MP just a slightly different version... designed so that it assimilates in the intestinal tract? Essentially, they're both forms of chemo therapy, and historically chemo has a reputation of being hard on the old hair folicles (sp?). I'd check into the listed side effects of 6MP regarding hair loss. Another likely culprit is malnutrition resulting from poor absorption, ever think of that?
11-25-2007, 05:33 PM   #8
Sojourn
Senior Member
 
Sojourn's Avatar
 
Join Date: Jun 2007
Location: Oklahoma City, Oklahoma
One reason I'm reluctant to go on 6mp, or Imuran, is because I'm reading that fatigue is one of the major side effects. I'm a long-distance driver and very important to remain alert.

Have you noticed much fatigue Jvstin?
11-26-2007, 02:12 PM   #9
Jvstin
 
Sojourn, what sucks is I have suffered from fatigue since the beginning, so it's hard to say. sometimes it's more than usual, hard to say if it's because of the 6MP though. wish I could be more helpful in that area, but give me a few more weeks with it in my system and if the fatigue remains to hit harder, than I can only assume it's from the 6MP.
11-26-2007, 03:30 PM   #10
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
I was only on Imuran/Azathioprine for 3 weeks, but I don't recall fatigue or lack of energy as a side effect. I have noticed a significant energy decrease since coming off pred, but whether that's due to withdrawal or my condition going downhill steadily since I don't know. Think with any of these meds you simply have to try them, see what effects (good N bad) they have on you, and then decide whether to continue taking them/not.
11-27-2007, 05:07 PM   #11
Sojourn
Senior Member
 
Sojourn's Avatar
 
Join Date: Jun 2007
Location: Oklahoma City, Oklahoma
Thanks, yeah, and I guess it's a possibility that even if I go on Remicade they could put me on 6mp/Imuran as well. I'm already experiencing fatigue from tapering off the prednisone.

From what I read 6mp (Mercaptopurine) and Imuran (Azathioprine) are practically the same.
11-28-2007, 02:03 PM   #12
mle
 
My body has really responded well to the 6mp. I've been on it since May and am on a dose of 75mg a day. I haven't noticed any side effects except every once in a while I will get very tired. I'm not convinced the tireness is due to the 6mp though.
Just make sure to drink plenty of water while on it. And get blood tests regularly to make sure your liver is doing okay.

The amazing thing is that I have not even gotten sick one single time since being on it. A lot of people have a hard time with their immune system being lowered and being more susceptible to colds and bugs that go around.
12-03-2007, 09:31 AM   #13
Shoeless
Senior Member
 
Shoeless's Avatar
 
Join Date: May 2007
Location: pekin, Illinois
Fatigue is the worst side effect but i had it before so what are you gonna do
Reply

Crohn's Disease Forum » Treatment » 6MP Poll - How does it make you feel?
Thread Tools


All times are GMT -5. The time now is 07:34 PM.
Copyright 2006-2017 Crohnsforum.com